Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2011, 5:28 PM EDT for Oakland County, Michigan. It was in force for 77 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- May 29, 2011, 6:45 PM EDT
- In force
- 77 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Oakland County, MI
The radar
The Detroit radar (KDTX), 10 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:50 PM EDT | TSTM WND DMG | Commerce, MI | NUMEROUS 6 TO 8 INCH DIAMTER TREE LIMBS DOWN. |
| May 29, 5:50 PM EDT | TSTM WND DMG | Holly, MI | 2 TO 5 INCH DIAMETER TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS53 KDTX 292128
SVRDTX
MIC125-292245-
/O.NEW.KDTX.SV.W.0022.110529T2128Z-110529T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
528 PM EDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 645 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERRY TO 5 MILES SOUTHWEST
OF HOWELL TO CHELSEA...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW HUDSON AND SOUTH LYON AROUND 545 PM EDT.
WOLVERINE LAKE AND WIXOM AROUND 550 PM EDT.
WEST BLOOMFIELD AND FARMINGTON HILLS AROUND 555 PM EDT.
SYLVAN LAKE AND HOLLY STATE RECREATION AREA AROUND 600 PM EDT.
OAK PARK AND LATHRUP VILLAGE AROUND 605 PM EDT.
ROCHESTER HILLS AND MADISON HEIGHTS AROUND 610 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SOUTHFIELD...
SOUTH LYON... ROYAL OAK... ROCHESTER...
PONTIAC... OXFORD... ORTONVILLE...
NOVI... MILFORD... HOLLY...
CLARKSTON... BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4243 8366 4287 8369 4289 8310 4245 8309
TIME...MOT...LOC 2129Z 256DEG 54KT 4280 8422 4259 8395
4232 8391
WIND...HAIL 70MPH 1.00IN
$$
SF/AD1 follow-up statement
652
WWUS53 KDTX 292145
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT SUN MAY 29 2011
MIC125-292245-
/O.CON.KDTX.SV.W.0022.000000T0000Z-110529T2245Z/
OAKLAND MI-
545 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND COUNTY
UNTIL 645 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GAINES TO HARTLAND TO DIXBORO...
MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOLVERINE LAKE AND WIXOM AROUND 550 PM EDT.
WEST BLOOMFIELD AND HOLLY STATE RECREATION AREA AROUND 555 PM EDT.
SYLVAN LAKE AND FRANKLIN AROUND 600 PM EDT.
OAK PARK AND LATHRUP VILLAGE AROUND 605 PM EDT.
ROCHESTER HILLS AND MADISON HEIGHTS AROUND 610 PM EDT.
LEONARD AROUND 615 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SOUTHFIELD...
SOUTH LYON... ROYAL OAK... ROCHESTER...
PONTIAC... OXFORD... ORTONVILLE...
NOVI... MILFORD... HOLLY...
CLARKSTON... BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4243 8366 4287 8369 4289 8310 4245 8309
TIME...MOT...LOC 2145Z 256DEG 54KT 4286 8379 4264 8363
4236 8360
WIND...HAIL 70MPH 1.00IN
$$
SF/ADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:53 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 29, 3:53 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SUN MAY 29 2011
.SHORT TERM...THROUGH TONIGHT
A TORNADO WATCH AND A FLOOD WATCH ARE IN EFFECT FOR PORTIONS OF THE
FORECAST AREA AS A LARGE MCS MOVES TOWARDS THE AREA.
LARGE AND MATURE MCS IS CURRENTLY TRACKING ACROSS THE WESTERN GREAT
LAKES...AND WILL ARRIVE INTO SOUTHEAST MICHIGAN LATER THIS AFTERNOON
AND AFFECT THE AREA THROUGH THE EARLY EVENING HOURS. MAIN SEVERE
WEATHER THREAT FROM THIS COMPLEX WILL BE DAMAGING WINDS IN EXCESS OF
70 MPH. LARGE HAIL WILL ALSO BE POSSIBLE...IN ADDITION TO TORNADOES
AS LCL HEIGHTS FALL IN THE WARM SECTOR AND AS LOW-LEVEL WINDS TURN
EAST-SOUTHEAST AHEAD OF THE LINE. SURFACE WINDS AT NWS OFFICE IN
WHITE LAKE WERE SOUTHEASTERLY AT 330 PM/1930Z...WHILE KDTX VAD WIND
PROFILE (ALSO LOCATED AT NWS WHITE LAKE) AT 1930Z SHOWED THE CORE OF
SOUTHEAST WINDS EXTENDING UP THROUGH 2000 FT AGL. 0-1KM SHEAR VALUES
OVER SOUTHWEST LOWER MICHIGAN WAS RUNNING ABOUT 20 KNOTS AT 19Z PER
SPC ANALYSIS...WITH 0-6KM SHEAR VALUES RANGING FROM 40-50 KNOTS.
WHILE THE SHEAR PROFILE IS FAVORABLE FOR LINEAR MODES OF
CONVECTION...SHEAR VALUES ARE HIGH ENOUGH TO SUPPORT BOTH TORNADIC
SUPERCELLS AS WELL AS BRIEF SPIN-UPS AT THE LEADING EDGE OF LINE OF
STORMS.
ANOTHER VERY LIKELY THREAT WILL BE FLOODING AS PW VALUES RISE TO 1.5
TO 1.75 INCHES BY EARLY EVENING. SURFACE OBSERVATIONS FROM UNDER THE
UPSTREAM BOW ECHO SHOW THESE STORMS HAVE A STRONG HISTORY OF
PRODUCING RAINFALL RATES IN EXCESS OF 1 INCH AN HOUR. THESE STORMS
AND TRAILING STRATIFORM HAVE A HIGH POTENTIAL TO PRODUCE AREAS OF
BOTH FLASH FLOODING AND AREAL FLOODING GIVEN CURRENT SATURATED SOILS
ALONG AND SOUTH OF THE I-69 CORRIDOR. OF PARTICULAR CONCERN WILL BE
AREAS IN AND AROUND THE METRO DETROIT AREA THAT EXPERIENCED PRETTY
SIGNIFICANT FLOODING WITHIN THE PAST WEEK...AS WELL AS THE HURON
RIVER NEAR HAMBURG WHICH IS ALREADY EXPECTED TO CREST AT MAJOR FLOOD
STAGE THIS EVENING.
SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA THIS EVENING THE WARM
FRONT (THEY ARE CURRENTLY DEVELOPING ALONG) LIFTS NORTH INTO LAKE
HURON. UPPER RIDGE WILL START BUILDING INTO THE AREA
OVERNIGHT...INCREASING STABILITY AND SUPPORTING A DRY FORECAST AFTER
10PM FOR AREAS SOUTH OF I-69...AND EVERYWHERE BY SUNRISE.
&&
.LONG TERM...
THE WARM FRONT WILL LINGER JUST NORTH OF THE SAGINAW VALLEY AND
NORTHERN THUMB REGION ON MEMORIAL DAY...WITH SOUTHEAST MICHIGAN
SOLIDLY IN THE WARM SECTOR. WITH ABUNDANT AFTERNOON SUNSHINE HIGH
TEMPERATURES WILL SOAR WELL INTO THE 80S WITH SEVERAL 90 DEGREE
VALUES EXPECTED DURING THE AFTERNOON HOURS. DESPITE SB CAPE VALUES
REACHING 3 J/G...A STRONG CAP IN PLACE AT 800MB WILL PREVENT
CONVECTION FROM FIRING WITH CIN VALUES OF 150 TO 200 J/KG.
SOUTHEAST MICHIGAN WILL REMAIN IN THIS WARM CAPPED ENVIRONMENT
MONDAY NIGHT AND TUESDAY MORNING. HOWEVER A LOW PRESSURE SYSTEM
CURRENTLY VISIBLE OVER CALIFORNIA ON WATER VAPOR IMAGERY WILL DEEPEN
AS IT EMERGES EAST OF THE ROCKIES OVER THE NORTHERN PLAINS MONDAY
NIGHT AND HEADS TOWARDS JAMES BAY BY TUESDAY NIGHT. THIS LOW WILL
BRING A COLD FRONT AND SHORTWAVE THROUGH THE CENTRAL GREAT LAKES
TUESDAY AFTERNOON AND TUESDAY NIGHT...PROVIDING THE TRIGGER FOR
ADDITIONAL THUNDERSTORM ACTIVITY. THIS FEATURE WILL ENCOUNTER 2 J/G
OF MLCAPE AND STRONG UNIDIRECTIONAL SHEAR. DEPENDING ON THE TIMING
OF THE FRONT AND ASSOCIATED SHORTWAVE THERE IS A SLIGHT RISK FOR
SEVERE WEATHER WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.
IN ADDITION TO THE SEVERE WEATHER THREAT...MOST LOCATIONS ARE
EXPECTED TO REACH 90 DEGREES AHEAD OF THE APPROACHING COLD FRONT ON
TUESDAY. WITH TWO DAYS IN A ROW OF MID SUMMER-LIKE CONDITIONS THIS
EARLY IN THE SEASON...THE POTENTIAL EXISTS TO REACH HEAT ADVISORY
CRITERIA.
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE ON THE DOWNSTREAM
SIDE OF THE UPPER LEVEL RIDGE WILL KEEP CONDITIONS DRY WEDNESDAY AND
THURSDAY WITH TEMPERATURES MUCH CLOSER TO NORMAL LEVELS. A LARGE
DOME OF HIGH PRESSURE ALOFT WILL THEN BUILD INTO THE CENTRAL GREAT
LAKES ON FRIDAY AND FLATTEN OUT A BIT OVER THE WEEKEND. THE RIDGE
WILL BRING A RETURN TO ABOVE NORMAL TEMPERATURES DURING THIS PERIOD
AS 850MB TEMPERATURES RISE INTO THE UPPER TEENS TO AROUND
20...BRINGING DAYTIME HIGHS BACK INTO THE 80S ACROSS MUCH OF THE CWA
AWAY FROM THE GREAT LAKES. WITH THE RIDGE FLATTENING OUT SOME WEAK
SHORTWAVES WILL TRACK THROUGH THE NORTHERN GREAT LAKES ON THE
PERIPHERY OF THE UPPER LEVEL RIDGE FRIDAY AND INTO THE WEEKEND.
DESPITE THIS CHANCE FOR RAIN WITH THESE SHORTWAVES WILL HOLD OFF ON
POPS DURING THIS PERIOD AS THE EXACT TIMING OF THE SHORTWAVES IS
HIGHLY UNCERTAIN THIS FAR OUT INSTEAD OF PUTTING IN A BLANKET 30 POP
FOR EACH PERIOD.
&&
.MARINE...
A WARM FRONT WILL LIFT NORTH ACROSS THE CENTRAL GREAT LAKES THIS
AFTERNOON THROUGH TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL MOVE
ACROSS THE SOUTHERN GREAT LAKES DURING THE LATE AFTERNOON AND
EVENING. DAMAGING WINDS IN EXCESS OF 60 KNOTS WILL BE THE GREATEST
THREAT...HOWEVER LARGE HAIL...TORNADOES/WATERSPOUTS...AND TORRENTIAL
RAINFALL WHICH WILL LIMIT VISIBILITY ARE ALSO POSSIBLE. THE
THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT FOR LAKE HURON AS THE
FRONT MOVES NORTH...WITH RAIN AND THUNDERSTORMS DIMINISHING OVER THE
SOUTHERN GREAT LAKES.
OUTSIDE OF OF THE THUNDERSTORM THREAT...WINDS AND WAVES WILL BE
LIGHT THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. QUIET WEATHER
WITH TEMPERATURES NEAR 90 OVER THE LAND AREAS IS EXPECTED FOR
MEMORIAL DAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY
AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT APPROACHES THE AREA.
&&
.AVIATION...
//DISCUSSION...
MCS CURRENTLY MOVING ACROSS NORTHERN ILLINOIS WILL CONTINUE TO MOVE
EASTWARD ALONG THE SURFACE WARM FRONT DRAPED OVER THE SOUTHERN
GREAT LAKES. ADEQUATE INSTABILITY IS IN PLACE WITH MLCAPES AROUND
1000 J/KG ACROSS THE SOUTH. THIS COMBINED WITH 0-6KM BULK SHEAR OF
40+ KNOTS SUPPORTS ORGANIZED CONVECTION CONTINUING INTO THE EVENING
HOURS. STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH A LARGELY
UNIDIRECTIONAL WIND PROFILE AND STORM MOTION AROUND 40 KNOTS. BEST
CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTH WHERE THE BETTER
INSTABILITY RESIDES BUT HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS THE
NORTHERN TAF SITES...BRINGING PERIODS OF IFR CONDITIONS. CURRENT
TIMING INDICATES THE MAIN CONVECTIVE LINE WILL BE ENTERING THE AREA
AROUND 20Z BUT A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP AHEAD
OF THE MAIN LINE...AS IS CURRENTLY HAPPENING OVER SOUTHWEST LOWER.
FOR DTW...EXPECT THE MAIN CONVECTIVE LINE TO APPROACH THE TERMINAL
AROUND 21Z. SCATTERED LESS ORGANIZED CONVECTION WILL BE POSSIBLE
AHEAD OF THIS BUT CONFIDENCE IS LOW IN THE EXACT TIMING AND
PLACEMENT. SEVERE STRAIGHT LINE WINDS WILL BE POSSIBLE ALONG WITH
HEAVY RAIN AND BRIEF IFR CONDITIONS. VFR CONDITIONS ARE EXPECTED TO
RETURN BY AROUND 00Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AS THE
WARM FRONT LIFTS NORTH AND MID LEVEL HEIGHTS RISE.
//DTW THRESHOLD THREATS...
* THERE IS HIGH CONFIDENCE THAT THUNDERSTORMS WILL IMPACT THE
TERMINAL BETWEEN 19-23Z.
* THERE IS HIGH CONFIDENCE CEILINGS WILL DROP BELOW 2000FT THIS
AFTERNOON WITH LARGE THUNDERSTORM ACTIVITY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-
MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 2 AM MONDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...HLO
LONG TERM....KURIMSKI
MARINE.......HLO
AVIATION.....AGD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 29, 1:44 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 144 PM EDT SUN MAY 29 2011 MIZ060>063-068>070-075-076-082-083-301745- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. A FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND EVENING...AFFECTING THE AREA AFTER 2 PM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. TORNADO DEVELOPMENT IS ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT 90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN SEVERAL LOCATIONS TUESDAY AFTERNOON. THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN REQUESTED. MIZ053>055-301745- SAGINAW-TUSCOLA-SANILAC- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. THUNDERSTORMS WILL MOVE INTO SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND EVENING...AFFECTING THE AREA AFTER 2 PM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. TORNADO DEVELOPMENT IS ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT 90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN SEVERAL LOCATIONS TUESDAY AFTERNOON. THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN REQUESTED. MIZ047>049-301745- MIDLAND-BAY-HURON- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH LATE TONIGHT. THESE STORMS HAVE A SLIGHT CHANCE OF PRODUCING SEVERE WEATHER AS THEY TRACK TO THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT 90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN SEVERAL LOCATIONS TUESDAY AFTERNOON. THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ442-443-463-464-301745- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. THUNDERSTORMS WILL MOVE INTO SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND EVENING...AFFECTING THE AREA AFTER 2 PM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS...LARGE HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. TORNADO DEVELOPMENT IS ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 40 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES OVER LAND AREAS WILL MAKE A RUN AT 90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN SEVERAL LOCATIONS TUESDAY AFTERNOON. THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN REQUESTED. LHZ421-422-441-462-301745- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH LATE TONIGHT. THESE STORMS HAVE A SLIGHT CHANCE OF PRODUCING SEVERE WEATHER AS THEY TRACK TO THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. LHZ361>363-301745- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 144 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY BY LATE AFTERNOON AND THROUGH LATE TONIGHT. THESE STORMS WILL TRACK TO THE NORTHEAST AT 40 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HLO/BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 29, 4:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 436 PM EDT SUN MAY 29 2011 MIZ060>063-068>070-075-076-082-083-292200- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE- ST. CLAIR-WASHTENAW-WAYNE- 436 PM EDT SUN MAY 29 2011 ...SPECIAL WEATHER STATEMENT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF LANSING TO 37 MILES SOUTHWEST OF ADRAIN...MOVING EAST AT 60 MPH. STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAINGSBURG AND HUDSON BY 500 PM EDT... MORENCI AND CLAYTON BY 505 PM EDT... PERRY AND ONSTED BY 510 PM EDT... BANCROFT AND MANCHESTER BY 515 PM EDT... DURAND AND OAK GROVE BY 520 PM EDT... GAINES AND DEXTER BY 525 PM EDT... SWARTZ CREEK AND WHITMORE LAKE BY 530 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
Special weather statement, May 29, 5:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 509 PM EDT SUN MAY 29 2011 MIZ060-292200- SHIAWASSEE MI- 509 PM EDT SUN MAY 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 600 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAINGSBURG TO 6 MILES SOUTH OF PERRY...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BENNINGTON AROUND 515 PM EDT. BYRON AND BANCROFT AROUND 520 PM EDT. CARLAND...VERNON...OWOSSO...DURAND AND CORUNNA AROUND 525 PM EDT. HENDERSON AROUND 530 PM EDT. JUDDVILLE AROUND 540 PM EDT. NEW LOTHROP AROUND 545 PM EDT. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 800 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, May 29, 5:10 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 510 PM EDT SUN MAY 29 2011 MIZ053>055-060>063-069-292215- GENESEE-LAPEER-OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA- 510 PM EDT SUN MAY 29 2011 ...SPECIAL WEATHER STATEMENT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA AND MOVING IN FROM THE WEST. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCALIZDED FLOODING IS POSSIBLE WITH SOME OF THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:26 AM EDT | Flood Watch | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 8 hr |
| May 29, 4:41 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 69 min |
| May 29, 4:55 PM EDT | Tornado Warning | DTX | Lenawee | 56 min |
| May 29, 5:02 PM EDT | Tornado Warning | DTX | Livingston, Washtenaw | 53 min |
| May 29, 5:04 PM EDT | Special Marine Warning | DTX | 71 min | |
| May 29, 5:18 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 87 min |
| May 29, 5:22 PM EDT | Tornado Warning | DTX | Genesee, Shiawassee | 83 min |
| May 29, 5:30 PM EDT | Special Marine Warning | DTX | 75 min | |
| May 29, 5:36 PM EDT | Tornado Warning | DTX | Monroe | 45 min |
| May 29, 5:46 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 34 min |
| May 29, 5:47 PM EDT | Tornado Warning | DTX | Oakland | 42 min |
| May 29, 5:55 PM EDT | Flash Flood Warning | DTX | Shiawassee | 2 hr |
| May 29, 5:57 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 78 min |
| May 29, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 36 min |
| May 29, 6:16 PM EDT | Special Marine Warning | DTX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.